Dr has changed my medication

Hi everyone, went to the docs yesterday and he has changed me from citalopram to escitalopram as he thinks its a 'cleaner' drug. Does anyone know what this means and should I expect any side effects? I had to have an 'informal' meeting with HR today to discuss my absence from work and im terrified that this new drug is going to cause me problems. Any advice would be great. thanks. Izzy

9 Replies

oldestnewest
  • I don't no what he means by that, but I do no that escitalopram is stronger, which is why it only goes up to 20mg. and that a doc told me it is purer

    Bonnie

    xxx

  • thank you Bonnie. When I asked the doc why I didn't get this drug before he said it was all down to cost. The PCT 'told doctors off' for prescribing it as its very expensive ... and they tell us that mental health is the top of their agenda!! xx

  • yes that is right I was told it is very expensive. Also not many people no, but the pharmasutical Company's rob the NHS, excuse me but I cant spell that long word. lol

    Bonnie

    xxxx

  • What dose has he said take, 20mg is the tops when I was offered it, but at the time I was not interested in meds.

    Bonnie

    xxxx

  • 20mg. I was on 40mg with citalopram but sometimes took 60mg if having a bad time. He wasn't very happy with that so has told me not to increase the dose at all on these new meds. bad for your heart apparently x

  • izzy I don't think it will cause you to much of a problem as it is from the same family as citalopram they are both SSRI.

    Bonnie

    xxxx

  • yes the dose for citalopram was up to 60mg but they reduced to 40mgt as they found can cause heart problems. Why did you stop citalopram was they not working for you?

    Bonnie

    xxxx

  • I think they were still working but I just seemed to be having a few more down days and putting my dose up to 60mg for a while to help me through it, the problem was I was starting to take 60mg far more often than i wasn't. Do you think i will get side effects with the new drug? xx

  • No I don't think you will get much if anything as they are from the same family they are both SSRI meds.

    Bonnie

    xxx

You may also like...